On or about 8\1\2016 I was started on 30mgs of Cymbalta x 1-2 weeks then increased to 60mgs x 4-5 weeks for chronic pain. On 9\12\2016, (yesterday), my doctor decreased the dosage back to 30mgs to begin a weaning plan due to undesirable side effects. Have I been on Cymbalta for a short enough time that it will not cause major withdrawal symptoms, as my doctor implied, or to long that I will experience all those serious symptoms I have been reading about?
I myself have been on Cymbalta for many years my sister wasn't on it for as long but she wasn't weaned of correctly she had withdrawal symptoms but I'm pretty sure your doctor putting u on a lower dose for a bit before taking you off Cymbalta you should be fine. yet everyone is different, I hope my answer to your question was helpful
Each person will respond differently when discontinuing a medication such as Cymbalta and fortunately you have not been taking it for that long. Also your dose is on the low side.I have been taking it for over ten years for depression and I CANNOT be weaned off of it due to major suicidal ideation. So I am stuck taking this with terrible side effects that are ruining my life.
So my advice to you is: If your doctor prescribes anything to replace the Cymbalta, CHECK this website BEFORE you start taking it. When a doctor prescribes something, they DO NOT KNOW all the side-effects of these drugs Also, make sure you find out if there is a weaning process to get off of the drug. I went through a horrible withdrawal from Lyrica that I was NOT warned about. I hope this helps you when making future decisions about which drugs to take.
I read an article from the FDA about Eli Lilly's response to Cymbalta Withdrawal Syndrome.
They had nothing nice to say about how this unfortunate situation occurred with Cymbalta including :
-They under-reported symptoms and severity.
- The have made less than stellar attempt at educating doctors about this new pattern and how to withdraw.
- Why? They don't really provide an answer.
- they have a hotline for patients in distress that the FDA found less than adequate. In other words, it wasn't worth calling the help #.
- The FDA is acknowledging the severity of the problem but not getting help from Lilly.
Personally, I was on 60mg for at least a year 10 years ago for pain.
I do not remember any horrible time when I weaned. It may have been because the Cymbalta never worked and I was miserable all through that time.
Try not to think about it. Keep very busy so you can't think about it.
Do it at a time when your health is relatively stable and your feeling decent .
Treat yourself well with eating and exercising. Staying in bed is the natural response but it is the worst way to get through. Imagine your life with one less pill!
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Jun 2011 • 6 answers
Posted 24 Oct 2011 • 5 answers
Posted 4 Nov 2012 • 3 answers
Posted 18 Mar 2014 • 4 answers
Posted 17 May 2016 • 1 answer